Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 42, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2004, 6:54 PM CDT for Stewart County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 6:54 PM CDT (23:54 UTC)
- Expired
- May 10, 2004, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WUUS54 KOHX 102354 SVRBNA TNC161-110045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 654 PM CDT MON MAY 10 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN TENNESSEE * UNTIL 745 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF DOVER...MOVING NORTHEAST AT 15 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3641 8793 3634 8772 3690 8742 3699 8770 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:19 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 10, 5:19 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 519 PM CDT MON MAY 10 2004 .DISCUSSION... ISSUED A QUICK UPDATE TO INCREASE POPS ACROSS THE AREA. STILL LOOKING FOR ACTIVITY TO DECREASE THROUGH THE NEXT FEW HOURS AS THE STORMS ARE DIURNALLY DRIVEN. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 10, 5:30 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 10 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST FOR THE MID STATE PRIMARILY THIS AFTERNOON AND EVENING. STORMS THAT DO OCCUR ARE EXPECTED TO GENERALLY REMAIN BELOW SEVERE THRESHOLDS. THEREFORE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST EVERY DAY THROUGH SUNDAY, WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED FOR MIDDLE TENNESSEE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT EXPECTED. ROSE
In the hours before
Local storm report, May 10, 3:57 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 10 E COLUMBIA 35.62N 86.87W
05/10/2004 1.00 INCH MAURY TN PUBLIC
HAIL REPORTED NEAR POTTSVILLE
&&
BOYD/VIRTSLocal storm report, May 10, 4:00 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL CENTERTOWN 35.72N 85.92W
05/10/2004 0.75 INCH WARREN TN TRAINED SPOTTER
THREE-QUARTER TO ONE INCH HAIL REPORTED NEAR CENTERTOWN
&&
BOYD/VIRTSLocal storm report, May 10, 4:48 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 E SMITHVILLE 35.96N 85.77W
05/10/2004 0.75 INCH DE KALB TN LAW ENFORCEMENT
&&
21Local storm report, May 10, 5:09 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL WOODBURY 35.82N 86.07W
05/10/2004 1.75 INCH CANNON TN LAW ENFORCEMENT
&&
21Local storm report, May 10, 6:10 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL LEBANON 36.21N 86.32W
05/10/2004 0.88 INCH WILSON TN AMATEUR RADIO
0550 PM HAIL 4 E LEWISBURG 35.45N 86.72W
05/10/2004 0.75 INCH MARSHALL TN LAW ENFORCEMENT
&&
21Local storm report, May 10, 6:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
627 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD SHELBYVILLE 35.49N 86.45W
05/10/2004 BEDFORD TN LAW ENFORCEMENT
HEIGHT ST AND WEST LANE ST ARE BOTH CLOSED
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Maury | 59 min |
| May 10, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 60 min |
| May 10, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 52 min |
| May 10, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| May 10, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 30 min |
| May 10, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| May 10, 5:41 PM CDT | Flash Flood Warning | OHX | Bedford | 109 min |
| May 10, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 30 min |
| May 10, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 49 min |
| May 10, 6:24 PM CDT | Flash Flood Warning | OHX | Cannon | 111 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.